Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 35, NWS Green Bay, WI

April 18, 2011

NWS Green Bay, WI issued this small craft advisory at Apr 18, 2011, 3:49 PM CDT. It took effect at Apr 19, 2011, 10:00 AM CDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2011, 3:49 PM CDT (20:49 UTC)
In effect from
Apr 19, 2011, 10:00 AM CDT
Expired
Apr 20, 2011, 3:50 PM CDT
In force
30 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

083 
WHUS73 KGRB 182049
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
349 PM CDT MON APR 18 2011

...NORTHEAST WINDS WILL BE INCREASING TUESDAY MORNING...

.AN EARLY SPRING STORM SYSTEM WILL MOVE OUT OF THE PLAINS AND
REACH CENTRAL ILLINOIS BY LATE TUESDAY AFTERNOON. AS THE PRESSURE
GRADIENT TIGHTENS...NORTHEAST WINDS WILL INCREASE TO BE HAZARDOUS
TO SMALL CRAFT.

LMZ521-522-541>543-190500-
/O.NEW.KGRB.SC.Y.0035.110419T1500Z-110420T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
349 PM CDT MON APR 18 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 1 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 1 PM CDT WEDNESDAY.

* WINDS: NORTHEAST WINDS WILL INCREASE TO 15 TO 25 KTS BY LATE
  TUESDAY MORNING...AND 30 KTS WITH GALES FORCE GUSTS TO AROUND 35
  KTS TUESDAY NIGHT. 

* WAVES: WAVES WILL BUILD TO 3 TO 5 FT TUESDAY AFTERNOON AND 4 TO
  8 FT TUESDAY NIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
8 follow-up statements
378 
WHUS73 KGRB 190202
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
902 PM CDT MON APR 18 2011

...NORTHEAST WINDS WILL BE INCREASING TUESDAY MORNING...

.AN EARLY SPRING STORM SYSTEM WILL MOVE OUT OF THE PLAINS AND
REACH CENTRAL ILLINOIS BY LATE TUESDAY AFTERNOON. AS THE PRESSURE
GRADIENT TIGHTENS...NORTHEAST WINDS WILL INCREASE TO BE HAZARDOUS
TO SMALL CRAFT.

LMZ521-522-541>543-191015-
/O.CON.KGRB.SC.Y.0035.110419T1500Z-110420T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
902 PM CDT MON APR 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO
1 PM CDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO
1 PM CDT WEDNESDAY. 

* WINDS: NORTHEAST WINDS WILL INCREASE TO 15 TO 25 KTS BY LATE 
  TUESDAY MORNING...AND 30 KTS WITH GALES FORCE GUSTS TO AROUND 
  35 KTS TUESDAY NIGHT. 

* WAVES: WAVES WILL BUILD TO 3 TO 5 FT TUESDAY AFTERNOON AND 4 
  TO 8 FT TUESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
988 
WHUS73 KGRB 190927
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
427 AM CDT TUE APR 19 2011

...NORTHEAST WINDS WILL BE INCREASING TODAY...

.AN EARLY SPRING OR LATE WINTER STORM SYSTEM WILL MOVE OUT OF THE
PLAINS AND REACH CENTRAL ILLINOIS BY THIS AFTERNOON. AS THE
PRESSURE GRADIENT TIGHTENS...NORTHEAST WINDS WILL INCREASE TO BE
HAZARDOUS TO SMALL CRAFT.

LMZ521-522-541>543-191730-
/O.CON.KGRB.SC.Y.0035.110419T1500Z-110420T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
427 AM CDT TUE APR 19 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 1 PM CDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 1 PM CDT WEDNESDAY. 

* WINDS: NORTHEAST WINDS WILL INCREASE TO 15 TO 25 KTS THIS
  MORNING...WITH WITH GALES FORCE GUSTS TO AROUND 35 KTS BY
  TONIGHT. 

* WAVES: WAVES WILL BUILD TO 3 TO 5 FT THIS AFTERNOON AND 4 TO 8
  FT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
027 
WHUS73 KGRB 191512
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1012 AM CDT TUE APR 19 2011

...GUSTY WINDS AND HIGH WAVES THROUGH WEDNESDAY AFTERNOON...

.STRONG LOW PRESSURE WILL LIFT NORTHEAST FROM CENTRAL MISSOURI THIS
AFTERNOON...PASSING SOUTH OF CHICAGO TONIGHT...SETTING UP A STRONG
EAST WIND THIS AFTERNOON WHICH WILL BACK NORTHEAST BY TONIGHT. AS
THE LOW SHIFTS OFF TO THE NORTHEAST WEDNESDAY...WINDS WILL TURN TO
THE NORTHWEST AND REMAIN GUSTY INTO WEDNESDAY AFTERNOON.

LMZ521-522-541>543-192315-
/O.CON.KGRB.SC.Y.0035.000000T0000Z-110420T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1012 AM CDT TUE APR 19 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT
WEDNESDAY. 

* WINDS: NORTHEAST WINDS OF 15 TO 25 KTS...WILL INCREASE TO 30 KTS
  TONIGHT...WITH HIGHER GUSTS POSSIBLE. THE WINDS WILL BACK
  NORTHWEST AT 15 TO 25 KTS WEDNESDAY.

* WAVES: WAVES WILL BUILD TO 3 TO 5 FT THIS AFTERNOON AND 6 TO 9
  FT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
720 
WHUS73 KGRB 192023
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
323 PM CDT TUE APR 19 2011

...GUSTY WINDS AND HIGH WAVES THROUGH WEDNESDAY AFTERNOON...

.LOW PRESSURE OVER MISSOURI WILL MOVE TO NORTHERN INDIANA THIS EVENING
AND REACH LAKE ERIE LATE TONIGHT. NORTHEAST WINDS WILL GUST TO NEAR
GALE FORCE LATE TONIGHT...AND THEN SHIFT TO THE NORTH AND NORTHWEST
AS THE LOW MOVES FARTHER FROM THE REGION WEDNESDAY AFTERNOON.

LMZ521-522-541>543-200430-
/O.CON.KGRB.SC.Y.0035.000000T0000Z-110420T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
323 PM CDT TUE APR 19 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT WEDNESDAY.

* WINDS: NORTHEAST WINDS TO 30 KTS WITH NEAR GALE FORCE GUSTS TO
  35 KTS AFTER MIDNIGHT. THE WIND WILL SHIFT TO THE NORTH WEDNESDAY
  MORNING AND NORTHWEST BY AFTERNOON.

* WAVES: WAVES WILL BUILD TO 4 TO 7 FT ON THE BAY AND 6 TO 9 FT ON
  THE LAKE LATER TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
880 
WHUS73 KGRB 200208
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
908 PM CDT TUE APR 19 2011

...GUSTY WINDS AND HIGH WAVES THROUGH WEDNESDAY AFTERNOON...

.LOW PRESSURE OVER EAST CENTRAL ILLINOIS WILL MOVE TO NORTHERN INDIANA
DURING THE EVENING AND REACH LAKE ERIE LATE TONIGHT. NORTHEAST WINDS
WILL GUST TO NEAR GALE FORCE LATE TONIGHT...AND THEN SHIFT TO THE
NORTH AND NORTHWEST AS THE LOW MOVES FARTHER FROM THE REGION WEDNESDAY
AFTERNOON.

LMZ521-522-541>543-201015-
/O.CON.KGRB.SC.Y.0035.000000T0000Z-110420T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
908 PM CDT TUE APR 19 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT WEDNESDAY.

* WINDS: NORTHEAST WINDS TO 30 KTS WITH NEAR GALE FORCE GUSTS TO
  35 KTS. THE WIND WILL SHIFT TO THE NORTH WEDNESDAY MORNING AND
  NORTHWEST BY AFTERNOON.

* WAVES: WAVES OF 4 TO 7 FT ON THE BAY AND 6 TO 9 FT ON THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
148 
WHUS73 KGRB 200902
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
402 AM CDT WED APR 20 2011

...GUSTY WINDS AND HIGH WAVES TO DIMINISH TODAY...

.LOW PRESSURE OVER NORTHERN INDIANA THIS MORNING WILL CONTINUE TO
DRIFT EAST TODAY. WINDS AND WAVES WILL DIMINISH TODAY AS THE LOW
PRESSURE SYSTEM TRACK EASTWARD.

LMZ521-522-541>543-201800-
/O.CON.KGRB.SC.Y.0035.000000T0000Z-110420T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
402 AM CDT WED APR 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON. 

* WINDS: NORTHEAST WINDS TO 30 KTS BECOMING NORTH 15 T0 25 KTS DURING
  THE MORNING. WINDS BECOMING NORTHWEST 10 TO 20 KTS THIS
  AFTERNOON.

* WAVES: WAVES OF 4 TO 7 FT ON THE BAY AND 6 TO 9 FT ON THE LAKE
  THIS MORNING BEFORE SUBSIDING TO 2 TO 4 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
582 
WHUS73 KGRB 201539
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1039 AM CDT WED APR 20 2011

...GUSTY WINDS AND HIGH WAVES TO DIMINISH THIS AFTERNOON...

..NORTHWEST WINDS WILL SLOWLY EASE THIS AFTERNOON...AS STRONG LOW
PRESSURE CONTINUES TO LIFT NORTHEAST AWAY FROM THE WESTERN GREAT
LAKES. 

LMZ521-522-541>543-202100-
/O.EXT.KGRB.SC.Y.0035.000000T0000Z-110420T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1039 AM CDT WED APR 20 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. 

* WINDS: NORTHWEST WIND OF 15 TO 25 KTS...EASING TO 10 TO 20 KTS
  LATE.

* WAVES: WAVES OF 4 TO 7 FT...EASING TO 2 TO 4 FT BY LATE THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
776 
WHUS73 KGRB 202050
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
350 PM CDT WED APR 20 2011

LMZ521-522-541>543-202200-
/O.CAN.KGRB.SC.Y.0035.000000T0000Z-110420T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
350 PM CDT WED APR 20 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE STRONG NORTHWEST WINDS HAVE DIMINISHED AND NO LOGER POSE A
THREAT TO SMALL CRAFT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 18, 2:52 PM CDT, 57 minutes earlier.

Area forecast discussion, Apr 18, 2:52 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
252 PM CDT MON APR 18 2011

.SHORT TERM...TONIGHT AND TUESDAY.

LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW A WEAK AREA OF
HIGH PRESSURE BUILDING SOUTH OVER LAKE SUPERIOR THIS AFTERNOON.  LOW
CLOUDS HAVE HELD TOUGH NEAR LAKE MICHIGAN BUT SKIES TURNED MOSTLY
CLEAR OVER N-C WISCONSIN WHERE A LARGE HOLE IN THE ALTO STRATUS
DEVELOPED.  PACIFIC ENERGY AHEAD OF THE NEXT STORM SYSTEM IS NOW
MAKING ITS WAY INLAND OVER NORTHERN CALIFORNIA AND NEVADA WHILE A
STALLED BAROCLINIC ZONE EXISTS OVER THE CENTRAL MISSISSIPPI VALLEY
TO THE CENTRAL GREAT PLAINS.  TRACK OF THIS LOW AND ASSOCIATED
WINTRY PRECIPITATION ARE THE MAIN FORECAST CONCERNS OF THIS FORECAST.

TONIGHT...HIGH PRESSURE CENTERED OVER THE REGION WILL SHIFT TO THE
NORTHEAST TONIGHT AHEAD OF HEIGHT FALLS MOVING INTO THE CENTRAL
PLAINS.  MID-LEVEL CONFLUENT ZONE WILL KEEP ALTO-CU/STRATUS OVER
CENTRAL WISCONSIN FOR MUCH OF THE NIGHT...WHILE DRY NE FLOW WILL
KEEP SKIES MORE IN THE MOSTLY CLEAR TO PARTLY CLOUDY RANGE.  AS LOW
PRESSURE MOVES INTO THE KS-OK AREA LATE TONIGHT...FGEN WILL
STRENGTHEN NORTH OF THE BAROCLINIC ZONE OVER THE MID-MISSISSIPPI
VALLEY.  AS A RESULT...PRECIP MAY TRY TO MAKE A RUN AT CENTRAL/E-C
WISCONSIN LATE...BUT DRY NE FLOW IS ANTICIPATED TO KEEP PRECIP OUT
OF THE FORECAST AREA.

TUESDAY...MEDIUM RANGE MODELS APPEAR TO BE CONVERGING ON A SOLUTION
FOR A SPRING SNOW STORM TO IMPACT THE AREA TUESDAY MIDDAY ONWARD.
THE STRONGER SOLUTIONS OF THE NAM/GEM TRENDED SOUTHEAST TOWARDS THE
12Z GFS AND 00Z ECMWF.  WILL FOLLOW A BLEND OF THE TWO LATTER
SOLUTIONS FOR THIS FORECAST. LOW PRESSURE WILL MOVE FROM THE KS/OK
AREA TO THE MID-MISSISSIPPI VALLEY BY 00Z WED.  STALLED 850MB
FRONTAL BOUNDARY OVER THE MID-MISSISSIPPI VALLEY CURRENTLY WILL LIFT
NORTHWARD TO NORTHERN ILLINOIS IN THE AFTERNOON.  THERMAL PACKING
ALONG THIS FRONTAL SLOPE IN CONJUNCTION WITH STRENGTHENING UPPER
DIVERGENCE AND QG SUPPORT WILL PUSH A BAND OF SNOW INTO CENTRAL
WISCONSIN BEGINNING AROUND MIDDAY...AND INTO NORTHEAST WISCONSIN IN
THE AFTERNOON.  PLENTY OF MOISTURE OF OVER AN INCH ACROSS THE
SOUTH-CENTRAL PLAINS AS INDICATED BY 12Z PWAT ANALYSIS WILL GET
SHOVED NORTHWARD OVER THE FRONTAL SURFACE INTO THE WESTERN GREAT
LAKES INTO A COOL...POLAR AIRMASS.  DRY NE WINDS WILL BE EMANATING
OUT OF A SURFACE HIGH OVER THE ONTARIO/QUEBEC BORDER WHICH WILL KEEP
DEWPOINTS AND WET BULB TEMPERATURES BELOW FREEZING.  SOME
CONCERN THAT THESE NE WINDS WILL SLOW DOWN THE PROGRESS OF THE
PRECIP INTO THE AREA TOMORROW AND HAVE THEREFORE REDUCED QPF
COMPARED TO WHAT THE MODELS PRODUCED.  HAVE SEEN THIS OCCUR
REPEATEDLY LATE THIS FALL AND EARLY THIS SPRING.  WITH A FARTHER
SOUTHEAST TRACK...TEMPERATURE PROFILES AND SURFACE WET-BULBS WOULD
INDICATE ALL SNOW ACROSS THE FORECAST AREA.  STILL PLENTY OF CONCERN
THAT SURFACE TEMPS WILL REACH ABOVE FREEZING OVER CENTRAL AND
EAST-CENTRAL WISCONSIN IN THE AFTERNOON GIVEN THE HIGH SUN
ANGLE...WHICH COULD POTENTIALLY LIMIT SNOW ACCUMS.  AS RESULT...WENT
WITH A LOWER SNOW RATIO THAN THE GFS WAS INDICATING.  THIS WOULD
GIVE ACCUMS OF ABOUT 2 TO 4 INCHES SOUTH OF A MARSHFIELD TO STURGEON
BAY LINE.  THE SNOW LOOKS TO BE COME HEAVY AT TIMES IN THE AFTERNOON
IN THIS AREA...AND THE HIGH SNOWFALL RATES MAY QUICKLY OVERCOME WARM
GROUND AND OVERPASS TEMPERATURES.  WARM ROAD TEMPERATURES MAY TAKE A
LITTLE LONGER TO COOL OFF. WENT WITH A NON-DIURNAL CURVE TOMORROW
FIGURING WHEN THE PRECIP STARTS...TEMPERATURES WILL FALL NEAR THE
FREEZING MARK.  IF TEMPERATURES REMAIN BELOW FREEZING...THERE IS
POTENTIAL FOR SNOW ACCUMS TO BE HIGHER THAN CURRENTLY
FORECASTED.

.LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY...

RATHER FLAT FLOW DOMINATES THE PATTERN FOR MUCH OF THIS PERIOD. TWO
SYSTEMS TO DEAL WITH DURING THIS FORECAST PERIOD. FIRST SYSTEM
ONGOING AT THE BEGINNING WITH FOLLOW ON SYSTEM IN THE FRIDAY TIME FRAME.

MODELS HAVE COME IN TO BETTER CONSENSUS ON THE INITIAL SYSTEM
TRENDING TOWARDS GFS ENSEMBLE MEAN. SYSTEM TRENDING MORE
PROGRESSIVE WHICH HAS CONSEQUENCES ON THE CURRENT WATCH. MAIN
CHANGE TO PREVIOUS FORECAST WAS TO BACK OFF ON QPF/SNOW WED
MORN AS SYSTEM PUSHES WELL EAST OF STATE. ALSO LIMITED SNOW
AMOUNTS OVER NORTH WITH TREND OF SYSTEM TO SOUTH. THINK HEAVIEST
WILL FALL 00Z TO 06Z WED/TUE EVENING AS SIG FGEN BAND LIFTS NORTH
INTO CENTRAL AND EAST CENTRAL WI...THEN PULLS EAST OF AREA AFTER
06Z. NAM/GEM TENDED TO BE MORE NORTHWEST OF PREFERRED TRACK. HAVE
ALSO REMOVED THUNDER WITH LIMITED INSTABILITY SEEN IN SOUNDINGS.
JET MAX/WAVE MOVING THROUGH THE FLOW WED DURING THE DAY WILL KEEP
CHANCE FOR LIGHT SNOW GOING WITH ONLY LIGHT AMOUNTS EXPECTED WED
AFTN. AS TIME STILL EXISTS BEFORE HAVE TO UPGRADE WILL LEAVE
ENDING TIME OF WATCH AS IS.

STILL SOME DISCREPANCY IN MODELS FOR FRI SYSTEM. GIVEN FLOW
PATTERN WILL STAY WITH WEAKER SYSTEM. AT THIS TIME...LOOKS LIKE
MAINLY RAIN WITH START LATER FRI AFTN. SOME COLDER AIR MIXES IN
LATER FRI NIGHT...FOR KEEPING CHANCE FOR MIX.

WARMER AND DRY PERIOD EXPECTED LATER IN THE WEEKEND AND EARLY NEXT
WEEK UNDER HIGH PRESSURE.

HAVE GONE WITH COOLER GUIDANCE INITIALLY...THEN GO TOWARDS
CONSENSUS AS TEMPS RISE TO NORMAL LEVELS.
&&

.AVIATION...MVFR CLOUD DECK OVER THE FOX VALLEY TAF SITES HAVE
DISSIPATED AND NOT EXPECTED THEM TO RETURN FARTHER INLAND TONIGHT.  STILL
HAVE SOME MID-LEVEL CLOUDS UPSTREAM WHICH WILL OCCASIONALLY FLOAT
OVER THE TAF SITES THROUGH THIS EVENING. BKN-OVC THICK MID-LEVEL
DECK AHEAD OF THE LOW PRESSURE SYSTEM WILL MOVE OVER THE CENTRAL AND
FOX VALLEY SITES OVERNIGHT AND INTO RHI TOMORROW MORNING.  AS THE
STORM DRAWS CLOSER...NORTHEAST WINDS WILL STRENGTHEN TOMORROW AND
BECOME GUSTY...BUT PRECIPITATION WILL NOT ARRIVE UNTIL MID-AFTERNOON
OVER CENTRAL WISCONSIN.  BELOW FREEZING WET BULBS WOULD START THE
PRECIP AS ALL SNOW INITIALLY.
&&

.MARINE...SURFACE PRESSURE GRADIENT WILL TIGHTEN TOMORROW WHEN LOW
PRESSURE MOVES TOWARDS THE MID-MISSISSIPPI VALLEY.  STRENGTHENING
NORTHEAST WINDS WILL LEAD TO SMALL CRAFT CONDITIONS DEVELOPING
TOMORROW MORNING.  SOME LOW END GALES POSSIBLE TOMORROW NIGHT BEFORE
WINDS DIMINISH AGAIN WEDNESDAY MORNING.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
AFTERNOON FOR WIZ013-020>022-030-031-035>040-045-048>050-073-074.

WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON FOR WIZ005-010>012-018-019.

&&

MPC/TE
Hazardous weather outlook, Apr 18, 3:18 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
318 PM CDT MON APR 18 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-192030-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
318 PM CDT MON APR 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

HAZARDOUS TRAVEL CONDITIONS ARE LIKELY TUESDAY AFTERNOON THROUGH
WEDNESDAY DUE TO A SIGNIFICANT ROUND OF WINTRY PRECIPITATION.

A LATE SEASON WINTER STORM IS EXPECTED TO MOVE ACROSS THE REGION
TUESDAY INTO WEDNESDAY...BRINGING COPIOUS AMOUNTS OF SNOW TO THE
REGION. PLEASE SEE THE ONGOING WINTER WEATHER HEADLINES FOR MORE
INFORMATION.

IF YOU HAVE TRAVEL PLANS TUESDAY AFTERNOON INTO WEDNESDAY...BE
SURE TO MONITOR LATER FORECASTS FOR UPDATED INFORMATION. LATER
FORECAST WILL BE ABLE TO PROVIDE MORE SPECIFIC INFORMATION ON
SNOWFALL AMOUNTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-192030-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
318 PM CDT MON APR 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL DEVELOP TUESDAY MORNING AND
CONTINUE THROUGH EARLY AFTERNOON ON WEDNESDAY. A PERIOD OF NORTHEAST
GALES IS POSSIBLE TUESDAY NIGHT INTO EARLY WEDNESDAY.

MPC/TE

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 4:12 AM CDTWinter Storm WatchGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more18 hr

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.